Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 120, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 5, 2003, 10:18 AM CDT for Camp County, Franklin County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2003, 10:18 AM CDT (15:18 UTC)
- Expired
- May 5, 2003, 11:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Camp County, TX, Franklin County, TX
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3415 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 18.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:30 AM CDT, 7 hours 48 minutes earlier.
Area forecast discussion, May 5, 2:30 AM CDT, 7 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 AM CDT MON MAY 5 2003 A SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH MUCH OF THE WEEK...AS AN UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE NORTHERN GULF OF MEXICO. THIS PATTERN WILL MAKE IT HARD FOR ANY SURFACE FRONTAL BOUNDARIES TO MAKE IT INTO THE AREA THIS WEEK...HOWEVER A MOIST AND FAIRLY UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE. DAYTIME HEATING AND UPPER LEVEL DISTURBANCES WILL BE THE MAIN INITIATOR OF AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. I EXPECT THUNDERSTORMS TO DEVELOP MAINLY NORTH OF I20 LATE THIS AFTERNOON AND EVENING...AS THE MODELS SHOW A DECENT VORT MAX PASSING ACROSS THE AREA THIS AFTERNOON. THIS VORT MAX SHOULD HELP BREAK THE MID LEVEL CAP AND ALLOW CONVECTION TO TAKE PLACE VIA DAYTIME HEATING. SEVERE WEATHER WILL BE MAINLY FOCUSED IN THE I30 CORRIDOR...AS THE UPPER RIDGE OVER THE GULF WILL CONTINUE TO SUPPRESS THUNDERSTORMS THAT MOVE TOWARD THE SOUTH. LOOK FOR LOW POPS THROUGH OUT THE WEEK...AS THUNDERSTORM ACTIVITY WILL DEPEND ON HEATING AND NOT SO CERTAIN UPPER LEVEL DISTURBANCES. WARM TEMPERATURES WILL CONTINUES WITH SOME SITES SEEING 90 THIS WEEK. PRELIMS... SHV 87/73/89/73 2522 MLU 87/74/89/74 2522 TXK 86/73/87/73 2522 TYR 86/72/89/74 2422 LFK 88/75/90/75 2222 ELEVEN .SHV...NONE.
Hazardous weather outlook, May 5, 6:00 AM CDT, 4 hours 18 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY INTERACTING WITH WARM...MOIST...AND UNSTABLE AIR TO PRODUCE AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THIS ACTIVITY WILL BE MAINLY ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A MOIST AND FAIRLY UNSTABLE ATMOSPHERE WILL LINGER THROUGH THE MIDDLE OF THE WORK WEEK. THEREFORE AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:57 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 33 min |
| May 5, 11:22 AM CDT | Severe Thunderstorm Warning | SHV | Morris | 23 min |
| May 5, 11:23 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 52 min |
| May 5, 2:54 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 36 min |
| May 5, 3:14 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 46 min |
| May 5, 3:29 PM CDT | Severe Thunderstorm Warning | SHV | Morris, Titus | 46 min |
| May 5, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 60 min |
| May 5, 3:47 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Upshur | 43 min |
| May 5, 3:57 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 48 min |
| May 5, 4:36 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 24 min |
| May 5, 4:40 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 65 min |
| May 5, 11:41 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette | 49 min |
| May 5, 12:00 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 60 min |
| May 5, 1:23 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Nevada | 37 min |
| May 5, 3:19 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 41 min |
| May 5, 3:42 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 48 min |
| May 5, 3:45 PM CDT | Tornado Warning | SHV | Howard | 30 min |
| May 5, 3:57 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 63 min |
| May 5, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette | 50 min |
| May 5, 4:52 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 38 min |
| May 5, 5:22 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 53 min |
| May 5, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Union | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.